Oklahoma, 2013Damaging Winds in Oklahoma, July 10, 2013
July 10, 2013 · NWS OUN · 6 events in 4 counties and zones
Scattered pulse thunderstorms developed during the afternoon across Oklahoma in an environment of weak shear and low boundary layer relative humidity. As a result, strong wind gusts were the primary severe threat, with several reports across the northern half of Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered pulse thunderstorms developed during the afternoon across Oklahoma in an environment of weak shear and low boundary layer relative humidity. As a result, strong wind gusts were the primary severe threat, with several reports across the northern half of Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 10, 11:34 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 10, 11:34 AM CST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1234 PM CDT WED JUL 10 2013
.DISCUSSION...
REFER TO THE 18Z AVIATION FORECAST BELOW...
&&
.AVIATION...
MAINLY VFR CONDITIONS ARE EXPECTED THROUGH LATE AFTERNOON.
THEREAFTER...SOME MODELS INDICATE VERY ISOLD TSRA MAY DEVELOP
ACROSS NRN/NW OK...AFFECTING KGAG...KWWR...AND POSSIBLY KPNC.
GIVEN VERY HOT TEMPS...ANY STORM THAT DEVELOPS WILL PRODUCE
VARIABLE AND GUSTY WINDS OF 40 TO 50 MPH. HOWEVER...CONFIDENCE
REMAINS LOW THAT ANY PARTICULAR TERMINAL WILL BE IMPACTED BY A
STRAY STORM. THEREFORE...WILL REFRAIN FROM USING TEMPO
GROUPS...AND INCLUDE VCTS. PRIMARILY VFR CONDITIONS WILL RESUME BY
06Z.
&&
.PREV DISCUSSION... /ISSUED 1212 PM CDT WED JUL 10 2013/
UPDATE...
VEERED FLOW AND TEMPS RUNNING SEVERAL DEGREES ABOVE
YESTERDAY'S VALUES...SO WILL INCREASE AFTERNOON HIGHS
A FEW DEGREES MOST AREAS.
A FEW STORMS MAY DEVELOP BY THE MID TO LATE AFTERNOON IN FAR
NORTHERN OKLAHOMA. OTHER STORMS SHOULD DEVELOP ALONG THE
HIGH TERRAIN OF WESTERN KANSAS AND COLORADO. THESE STORMS
MAY APPROACH NORTHWEST OKLAHOMA DURING THE EARLY EVENING.
THE MAIN HAZARDS FROM STORMS TODAY WILL BE DAMAGING WINDS OVER 60
MPH AND LIGHTNING.
PREV DISCUSSION... /ISSUED 628 AM CDT WED JUL 10 2013/
DISCUSSION...
THE 12Z AVIATION DISCUSSION FOLLOWS....
AVIATION...
SPORADIC CONVECTION WILL OCCUR THIS MORNING OVER N OK. COVERAGE
SUGGESTS THAT IT WILL BE UNLIKELY TO AFFECT ANY TAF SITES BEFORE
DISSIPATING AROUND MID-MORNING. ADDITIONAL CONVECTION IS FORECAST
TO FORM THIS AFTERNOON...CONTINUING INTO THE EVENING AND
OVERNIGHT. THESE TSRA MAY AFFECT OK FROM APPROXIMATELY I-40 NORTH
TO THE KS BORDER. THE AFTERNOON TSRA WILL BE CAPABLE OF PRODUCING
STRONG DOWNBURSTS AND STRONG WIND SHEAR ALONG THE GROUND OUT TO
APPROXIMATELY 10 NM FROM THE CELLS. OTHERWISE...EXPECT VFR WITH
HOT AND HUMID CONDITIONS.
PREV DISCUSSION... /ISSUED 408 AM CDT WED JUL 10 2013/
DISCUSSION...
A WEAK TROUGH/WIND SHIFT LINE ALONG THE BORDER WITH KANSAS HAS
GENERATED A FEW SHOWERS AND THUNDERSTORMS IN THAT AREA. THIS
PRECIPITATION SHOULD DIMINISH THROUGH THE MORNING...LEAVING MAINLY
CLEAR SKIES FOR MUCH OF THE DAY. THIS WILL ALLOW TEMPERATURES TO
RISE TO ABOUT 100 TO 105 DEGREES F ACROSS MOST OF OKLAHOMA AND
NORTH TEXAS. THIS...COMBINED WITH RATHER HIGH DEW POINTS ACROSS
NORTH-CENTRAL OKLAHOMA...WILL PROBABLY RESULT IN HEAT INDICES ON
THE ORDER OF 105. A HEAT ADVISORY WILL BE ISSUED WITH THIS
FORECAST FOR A FEW COUNTIES IN NORTHERN OKLAHOMA...WHERE HEAT
INDICES WERE ABOVE 105 YESTERDAY...AND EXPECTED TO REACH AT LEAST
105 AGAIN TODAY. THERE IS SOME RISK THAT CONVECTIVE DEBRIS OR
CONVECTIVE INITIATION THIS AFTERNOON COULD PREVENT TEMPERATURES
FROM RISING SUFFICIENTLY FOR A HEAT ADVISORY.
CONVECTION IS LIKELY TO CONTINUE OFF AND ON THROUGH TOMORROW
NIGHT ACROSS VARIOUS PARTS OF OUR FORECAST AREA.
EVENTUALLY...SURFACE CONVERGENCE AND INSTABILITY WILL
WEAKEN...AND RAIN WILL END FOR A FEW DAYS.
MODELS CONTINUE TO SUGGEST THAT THE LARGE RIDGE WILL SHIFT
NORTH...AND ALLOW A WESTWARD-MOVING LOW TO DRIFT INTO TEXAS NEXT
WEEK. IF THIS HAPPENS...IT WILL LIKELY GENERATE SCATTERED SHOWERS
AND THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND NORTHEAST TEXAS
INITIALLY...THEN THIS PRECIPITATION WOULD SPREAD WEST WITH TIME.
THIS SITUATION WOULD ALSO RESULT IN LOWER DAYTIME TEMPERATURES.
SINCE THIS SCENARIO IS CURRENTLY THE MOST LIKELY...IT IS WHAT OUR
FORECAST IS CURRENTLY BASED ON.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 97 74 96 / 40 20 20 0
HOBART OK 77 101 75 102 / 30 30 20 10
WICHITA FALLS TX 77 101 75 102 / 20 30 10 10
GAGE OK 72 98 72 99 / 20 30 10 10
PONCA CITY OK 74 93 73 96 / 30 20 20 10
DURANT OK 77 98 75 97 / 20 30 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR OKZ006>008-011>013-
018>020.
TX...NONE.
&&
06/84Hazardous weather outlook, Jul 10, 10:54 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1154 AM CDT WED JUL 10 2013
OKZ004>048-050>052-TXZ083>090-111000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1154 AM CDT WED JUL 10 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON THROUGH TONIGHT...ESPECIALLY ACROSS NORTHERN OKLAHOMA.
DISCUSSION...
ALTHOUGH UPPER LEVEL SUPPORT WILL BE WEAK...STRONG HEATING AND WEAK
CONVERGENCE ALONG A SURFACE BOUNDARY IN FAR NORTHERN OKLAHOMA MAY BE
SUFFICIENT TO ALLOW A FEW THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON
AND EVENING.
WIND SHEAR WILL REMAIN WEAK AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
HOWEVER...A FEW STORM WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS
OVER 60 MPH...BRIEF HEAVY DOWNPOURS AND SMALL HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.
OTHER HAZARDOUS WEATHER... HOT AND MUGGY WEATHER WILL CONTINUE TODAY
WITH TEMPERATURES ABOVE THE CENTURY MARK IN MANY AREAS. TRY TO LIMIT
OUTDOOR ACTIVITIES DURING THE AFTERNOON HOURS...DRINK PLENTY OF
WATER AND SPORTS DRINKS...IF OUTSIDE TAKE FREQUENT BREAKS IN THE
SHADE...AND USE SUNSCREEN. IT IS ALSO ADVISED TO MAKE SURE OUTDOOR
PETS HAVE ACCESS TO SHADE AND FRESH WATER.NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK... THERE WILL BE A CHANCE OF THUNDERSTORMS
AGAIN ON THURSDAY. DRY WEATHER IS THEN EXPECTED THROUGH THE WEEKEND
WITH THUNDERSTORM CHANCES RETURNING EARLY NEXT WEEK. THE THREAT FOR
SEVERE STORMS WILL REMAIN LOW.
OTHER HAZARDOUS WEATHER... HOT AND MUGGY WEATHER WILL CONTINUE
THROUGH THE END OF THE WEEK. STEPS SHOULD BE TAKEN IN ORDER TO
MINIMIZE THE ADVERSE HEALTH EFFECTS OF THE HEAT. TRY TO LIMIT
OUTDOOR ACTIVITIES DURING THE AFTERNOON HOURS...DRINK PLENTY OF
WATER AND SPORTS DRINKS...IF OUTSIDE TAKE FREQUENT BREAKS IN THE
SHADE...AND USE SUNSCREEN. IT IS ALSO ADVISED TO MAKE SURE OUTDOOR
PETS HAVE ACCESS TO SHADE AND FRESH WATER.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.In the hours before
Special weather statement, Jul 10, 1:44 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT WED JUL 10 2013
OKZ012-013-018>020-026-102015-
LOGAN OK-LINCOLN OK-KINGFISHER OK-GARFIELD OK-PAYNE OK-NOBLE OK-
244 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LOGAN...NORTHERN
LINCOLN...NORTHEASTERN KINGFISHER...GARFIELD...PAYNE AND SOUTHERN
NOBLE COUNTIES UNTIL 315 PM CDT...
AT 238 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LOVELL...
MOVING SOUTHEAST AT 15 MPH. OTHER SCATTERED STORMS EXTENDED FROM
ENID TO STILLWATER AND BRISTOW. WIND GUSTS OF 40 TO 50 MPH WILL
BE POSSIBLE WITH THE STORMS THIS AFTERNOON.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON AREA LAKES GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3621 9682 3616 9682 3616 9667 3614 9662
3593 9662 3578 9664 3622 9804 3657 9790
TIME...MOT...LOC 1938Z 326DEG 12KT 3608 9759Special weather statement, Jul 10, 2:08 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT WED JUL 10 2013
OKZ019-025-102100-
LOGAN OK-OKLAHOMA OK-
308 PM CDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN AND CENTRAL
OKLAHOMA COUNTIES UNTIL 400 PM CDT...
AT 306 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF EDMOND...MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
LOCATIONS IMPACTED INCLUDE...
EDMOND...THE VILLAGE...SPENCER...JONES...NICOMA PARK...LUTHER...
ARCADIA...CIMARRON CITY...CEDAR VALLEY...LAKE ALUMA...NAVINA AND
SEWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3578 9714 3574 9714 3545 9729 3559 9766
3591 9767
TIME...MOT...LOC 2006Z 294DEG 16KT 3571 9752
MBSThunderstorm Wind, Oklahoma
- When
- July 10, 2:30 PM CST
- Where
- Oklahoma County, 1.12 mi E of Edmond
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.650, -97.460
Numerous large tree branches down in Edmond, with gusts estimated at 60-65 mph.
Thunderstorm Wind, Oklahoma
- When
- July 10, 2:50 PM CST
- Where
- Oklahoma County, 2.81 mi W of Arcadia Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.650, -97.420
Thunderstorm Wind, Seminole
- When
- July 10, 3:30 PM CST
- Where
- Seminole County, 4.87 mi N of Schoolton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 35.460, -96.450
Tree and structural damage at Sweet Hilltop Farm and Nursery. Time was estimated.
Thunderstorm Wind, Seminole
- When
- July 10, 4:15 PM CST
- Where
- Seminole County, Cromwell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.340, -96.450
Public estimated a wind gust to 60 mph.
Thunderstorm Wind, Major
- When
- July 10, 5:35 PM CST
- Where
- Major County, 1.11 mi W of Fairview
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.270, -98.500
Thunderstorm Wind, Woodward
- When
- July 10, 5:45 PM CST
- Where
- Woodward County, 7.76 mi ESE of Mutual
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.190, -99.040
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10 to 12, 20131 death · $34 million · EF0 · 95 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 20136 injured · $1.8 million · 83 kt wind · 103 events
- Tornado and Flash Flooding in Pennsylvania, July 10, 2013$2.0 million · EF1 · 102 events
- Flood and Damaging Winds in Kentucky, July 10, 20131 death · $79,000 · 65 kt wind · 22 events
- Tornadoes and Flash Flooding in Ohio, July 10, 2013$962,000 · EF1 · 36 events
- Hail and Damaging Winds in Arkansas, July 10 to 11, 2013$684,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Illinois, July 10, 2013$314,000 · 52 kt wind · 13 events
- Flash Flooding and Hail in Tennessee, July 10, 2013$120,000 · 1 in hail · 29 events
- Flash Flooding and Flood in West Virginia, July 10, 2013$170,000 · 50 kt wind · 11 events
- Tornado and Flash Flood in Connecticut, July 10, 2013$78,000 · EF1 · 3 events
- Hail and Damaging Winds in New York, July 10, 2013$135,000 · 1 in hail · 13 events
- Flash Flooding and Hail in Alabama, July 10 to 11, 2013$137,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466335, 466336, 466337, 466338, 466339, 466340.